Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
Question: emotioally blunt, emotionless
|drifter - Tue Nov 08, 2005 6:03 pm||
i went to the docs today for this constant headache ive been having for a while. i cant concentrate or think. my question is...for the past week or so i have been feeling really emotionless. for example my dad was going to buy me a new car and i no i should be excited but im not. and today is me and my g/f anniversary and i don't really have any feeling for her right now or the date
|Jackie E. Pool, LPN - Sun Nov 13, 2005 8:36 pm||
You sound like you may be suffering from depression. How old are you and have you ever had this happen to you before?
Depression is an illness that involves the body, mood, and thoughts, that affects the way a person eats and sleeps, the way one feels about oneself, and the way one thinks about things. A depressive disorder is not the same as a passing blue mood. It is not a sign of personal weakness or a condition that can be wished away. People with a depressive disease cannot merely "pull themselves together" and get better. Without treatment, symptoms can last for weeks, months, or years. Appropriate treatment, however, can help most people with depression.
Some of the symptoms of depression are:
1. Loss of appetite. Weight gain or loss.
2. Depressed affect.( the expression on your face)
3. Diminished interest in or enjoyment of activities.
4. Psychomotor agitation or retardation.
5. Sleeplessness or hypersomnia.
6. Lack of energy.
7. Poor concentration and indecisiveness.
8. Social withdrawal.
9. Suicidal thoughts and/or gestures.
10. Feelings of hopelessness, worthlessness, excessive or inappropriate guilt.
11. Low self-esteem.
12. Unresolved grief issues.
13. Hallucinations or delusions.
Not everyone with depression will have all these symptoms. You may have only a few.
I would suggest you make an appointment with your doctor to determine if this is what you have. There are many excellent medications that will help with this.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.